MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL RIGIDLOOP IMPLANT, 20MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SàRL RIGIDLOOP IMPLANT, 20MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 232011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, it was discarded and therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the hospital that the event occurred during an acl reconstruction utilizing am portal, hamstring autograft, rigidloop, biointrafix.8.5 mm tunnels were reamed matching the size of the graft, according to the report, the surgeon followed protocol by reaming 10mm greater than desired graft in the femoral tunnel to enable the rigidloop device to flip on the cortex.A passing suture was utilized to introduce the graft into the joint.The lead (white) ¿utility¿ suture was wrapped around a coaker in order to facilitate passing the graft.It was reported that the surgeon had difficulty in getting the button/graft construct through the femoral tunnel and eventually broke the lead suture during his attempt.Suture appeared to break at the button eyelet as both strands of the broken utility suture were identical in length.Graft was returned to the back table and a # 5 fiberwire suture was threaded into the eyelet to serve as the lead suture on the second, successful attempt.It was reported that the possible cause of difficulty in passing the graft was bone debris in the tunnel from reaming may not have been completely removed from the tunnel prior to introduction of the implant and graft.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
RIGIDLOOP IMPLANT, 20MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7702935
Report Number1221934-2018-51555
Device Sequence Number2580247
Product Code MAI
UDI-Device Identifier10886705022656
UDI-Public10886705022656
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K130917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/07/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2016
Device Catalogue Number232011
Device Lot Number3714863
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2014
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1